Mar 22, 2008
I have been sexually inactive for a couple of years and recently I met a compatible woman. We have not gone as far as sex yet; but we have been doing some heavy petting and I have noticed that although I get aroused easily, my erection is not as firm as it used to be. I am afraid I wont be able to make her happy when the time is right, so to speak. I heard that some of the anti-retrovials impact male libido and fertility. And would you recommend ED drugs to an HIVer who is in good health?
Response from Dr. Henry
Problems with sexual performance are common in the general population and HIV+ men as well. The specific contribution of any one specific HIV medication has not been well delineated. Many HIV+ men with impotence may have low testoterone levels or psychological/stress issues contributing to the problem that may need attention. Drugs like Viagra may be helpful but doses need to be watched carefully when taking a protease inhibitor and drugs related to nitroglycerin need to be avoided. Most HIV providers are comfortable discussing these issues with their patients so I would bring up your concerns with your provider. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Giving Oral Worried I Have HIV
- Dry Cough After Swallowing Worried I Have HIV
- Flu Symptoms After Drinking Water Worried I Have HIV
- Groin Pain After Breast Sucking Worried I Have HIV
- Oral Ulcers After Open Mouth Kissing Sign Of HIV AIDS
- Can Oral Thrush Cause Enlarged Lymph Nodes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.